Itchy skin

Hi first post to this site though I've read others and it doesn't appear that any post is seen as trivial. I was diagnose with nhl about 13 years ago which was later classified as cll. After initial chlorambucil treatment I was on w and w until last year when my white cell and neutrophils count were low and I was put on rituximab and bendamustin for 6 months . Everything went well except my white cell and neutrophils were still low although any swollen glands had disappeared and the cll in my bone marrow hadn't increased. So been injecting gcsf to build them up and currently on only 1 injection per week . Also on Acyclovir and septrin as preventative doses. My problem is over the last week my skin is itchy and pin prickly although there is no sign of a rash or soreness, not changes to soap or washing powder . I had shingles about 6 years ago but no sign of it now. Has anyone else had this problem. Also have put weight on normally about 98 kg but now 103 kg .

6 Replies

oldestnewest
  • Hi Lolleper and a warm welcome to the site. You're absolutely right in saying that there are no trivial questions and yours certainly isn't because it's causing you discomfort.

    I'm wondering what tests your doctor has carried out to diagnose the reasons for the itchiness and weight gain. Clearly the first thing to establish is that it isn't a shingles recurrence followed by dermatological reasons or reaction to medication. Sometimes it's a process of elimination that finds the cause if it isn't obvious. Unfortunately there is a link between itchiness and lymphoma but in your situation I'd be asking my GP to check out my thyroid function because it's a condition that can cause weight gain along with itchiness. Kidney and liver function can also be implicated but really only your doc can establish the cause with the appropriate tests. I experience itchiness which seems to be connected with temperature dysfunction. It's very irritating so you have my sympathy!

    Good to hear the CLL sounds to be under control and you've had a fair number of challenges to overcome.

    Best wishes,

    Newdawn

  • Thanks Newdawn. Not seen my gp yet as its a major task to get an appointment but I'm due back in the cll clinic on Friday so hope it will be sorted then . Just thought I'd give it a go on this website as it can be a lonely place with cll sometimes. If you look well nobody sees a problem

  • Oh I absolutely understand Lolleper. No need to feel lonely with this condition...there's always people on here who share your concerns.

    Make sure you stress at your appointment that this is an issue that is bothering you. Good luck!

    Newdawn

  • When I was having FCR treatment I was taking Septrin. By the end of the first cycle I was getting itchy and skin sensitive. My scalp also felt tight. By the end of the second cycle I had a blotchy red rash on my neck and torso. Emergency trip to GP and it was found that I was allergic to Septrin. I'm in the UK so the alternative option was Pentamidine by nebuliser once every 4 weeks. This I now do at home with a borrowed NHS nebuliser. No further itches or rashes. It was strange how it took two months for Septrin to cause an allergic rash but obviously there had been a gradual build up. Best to check the itching out.

  • Hi Lolliper. I finished BR 4 months ago ,also on septrin, and my skin is really itchy with lumps chiefly on face head and neck. Was with the dermatologist today and she's certain it's due to rituximab. I also have a patch of spots on my face (bacterial infection) so she has prescribed a 6 week course of Erythrocin which she said should clear up infection and help with itchy spots and lumps. I also have put on a lot of weight recently. I have great sympathy for you!!

  • Thanks Donegal I'm due in clinic today so hopefully will get some feedback

You may also like...